MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 297354
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd bbl¿ trypticase¿ soy broth performance issue insufficient growth.The following information was provided by the initial reporter: we had performed growth promotion testing on 2 lots of cat#297354 media, bd bbl trypticase soy broth, 100x10ml using staphylococcus aureus from bioball nctc 10788 and microbiologics accushots atcc 6538, and we were unable to obtain any growth in the media.Would like to check if any of the other companies feedback to you on this issue? kindly advise soon.Troubleshooting done: analysts technique (still occurs when experienced analysts runs the test) the brand of microorganisms (same outcome with different brands of sa were used.Other media do not have recovery issue) lot specificity (at least 2 lots of tsb from bd have had this issue) i understand that manufacturers would have established its product shelf life through rigorous testing at different lifecycle of the product.Besides the initial release testing for each routine lot, how often is this being verified ?.
 
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: medical device lot#: 1258151 medical device expiration date: 15-mar- 2023.Device manufacture date: 15-sep-2021.Medical device lot#: 1174721 medical device expiration date: 18-dec-2022.Device manufacture date: 23-june-2021.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
After further evaluation of the complaint, it has been determined that the previously submitted report 1119779-2022-01395 was sent in error.There was no report of serious injury, medical intervention, or reportable device malfunction.Therefore this is not considered to be a reportable malfunction.H3 other text : see h.10.
 
Event or Problem Description
T was reported that bd bbl¿ trypticase¿ soy broth performance issue insufficient growth.The following information was provided by the initial reporter: we had performed growth promotion testing on 2 lots of cat#297354 media, bd bbl trypticase soy broth, 100x10ml using staphylococcus aureus from bioball nctc 10788 and microbiologics accushots atcc 6538, and we were unable to obtain any growth in the media.Would like to check if any of the other companies feedback to you on this issue? kindly advise soon.Troubleshooting done: - analysts technique (still occurs when experienced analysts runs the test) - the brand of microorganisms (same outcome with different brands of sa were used.Other media do not have recovery issue).- lot specificity (at least 2 lots of tsb from bd have had this issue).- i understand that manufacturers would have established its product shelf life through rigorous testing at different lifecycle of the product.Besides the initial release testing for each routine lot, how often is this being verified ?.

Brand Name
BD BBL¿ TRYPTICASE¿ SOY BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15811034
Report Number1119779-2022-01395
Device Sequence Number12165650
Product Code JSG
UDI-Device Identifier30382902973547
UDI-Public30382902973547
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number297354
Device Catalogue Number297354
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date11/16/2022
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown